FREE Case Review Now


If you’re given the wrong medication to treat an injury or sickness, finding out that you might have been at risk for a complication isn’t something you’ll want to hear. Unfortunately, the Air Force has noted that a number of prescription medications have been given to patients in error. These prescriptions were from the Kittyhawk satellite pharmacy.

According to the report on May 13, the patients had a “very small” risk of injury from the medication errors. The Wright-Patterson officials reported that they hadn’t had any instances where patients took the wrong medications, but there had been eight instances where Tylenol had been mixed with a muscle relaxant called Robaxin. An automated dispensing system allegedly made the error, and a number of tests will need to be done to make sure it’s working correctly. The Air Force investigation claims that no patients were harmed by this mix up, but it’s vital that the errors are corrected going forward.

The prescriptions that were in error were filled at the pharmacy between April 23 and April 29. Officials at the base have put out warnings about the mix up and have asked that those with prescriptions from the pharmacy contact the pharmacy to make sure their prescriptions are verified. As of the time of the report, 926 patients of the 1,273 patients who had been identified and noted as being at risk had their medications checked at a walk-in visit or by a call to the medical center. Others had not yet picked up their medications.

Right now, no one is sure what caused the mix ups. Once the investigation is completed, there may be some modifications, or there could be disciplinary actions taken. It doesn’t appear that any actions will need to be taken at the moment, however.